MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS
Model Number AR40E
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section d6a: if implanted, give date: n/a, as lens was removed/replaced during the same procedure.Section d6b: if explanted, give date: n/a, as lens was removed/replaced during the same procedure.Section e1: telephone number: (b)(6).Section h3: the intraocular lens (iol) was not returned for evaluation.Therefore, a failure analysis of the complaint device could not be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review and possible product return and evaluation, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain missing information.However, to date, no response has been received.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the non-preloaded intraocular lens (iol) was implanted in a patient but exhibited haptic memory.As a result, the lens was explanted.Through follow-up, we learned that the lens was removed during the same procedure.A replacement iol was successfully implanted.Account indicated that when the lens came out of the cartridge during the surgical procedure, the haptic was bent and did not return to its normal position, which is supposed to be like an 's', and it remained crooked.The iol ended up out of position and needed to be removed from the patient's eye.The emerald cartridge and ophthalmic viscosurgical device (ovd) were also used during the procedure.The patient is well.No further information was provided.
 
Additional Manufacturer Narrative
Additional information: section d9 - device available for evaluation? no, the customer provided a photograph that was evaluated.Section h3: device evaluated by manufacturer: yes.Device evaluation: the customer provided a photograph and it was evaluated.The photograph displayed the suspect product original folding carton and the suspect lens inside a specimen cup with an unknown liquid inside.One lens haptic can be observed to be bent out of shape.Due to no product received, no further evaluation could be performed.The complaint issue "haptic damaged" was identified during photograph evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Therefore, there is no indication of a product deficiency or product malfunction.Conclusion: based on the complaint investigation results, the product was released within specifications.No product deficiency or product malfunction identified.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d9 - device available for evaluation? yes.Section d9 - date returned to manufacturer: jul 7, 2025.Section h3: device evaluated by manufacturer: yes.Device evaluation: visual inspection of the complaint device revealed that the lens was cut with damage on the surface, and a bent haptic was observed.No further issues were identified.The complaint issue "haptic damaged" was identified during evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.The other observed issues could not be confirmed to be related to the manufacturing or design process.Conclusion: based on the complaint investigation results, the product was released within specifications.No product deficiency or product malfunction were identified.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
SENSAR IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key21318111
Report Number3012236936-2025-000028
Device Sequence Number12935978
Product Code HQL
UDI-Device Identifier05050474502222
UDI-Public(01)05050474502222(17)260212
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/12/2026
Device Model NumberAR40E
Device Catalogue NumberAR40E00260
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2024
Supplement Date Received by Manufacturer03/03/2025
08/14/2025
Initial Report FDA Received Date02/05/2025
Supplement Report FDA Received Date03/10/2025
09/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EMERALDC CARTRIDGE - LOT: CM 37098
Patient SexUnknown